MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent a procedure to repair an intertrochanteric fracture on (b)(6) 2018.Surgeon was nailing the patient¿s femur when the bone split.The trochanteric femoral nail advanced (tfna) nail, blade, and screw were removed and replaced with a longer nail.Surgery was completed successfully with no delay.Patient reported as stable.Concomitant devices reported: tfna helical blade 90 mm (04.038.290s, lot h535024, quantity 1), 5.0 mm locking screw w/t25 stardriver 38 mm for im nail (04.005.528s, lot h485066, quantity 1).This report is for one (1) 12 mm 130 degree titanium cannulated tfna nail 170 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: manufacturing location: monument, manufacturing date: 29-nov-2017 , expiration date: 31-oct-2027, part #: 04.037.242s, lot#: h509817 (sterile) - 12mm/130 deg ti cann tfna 170mm - sterile.Quantity 6.Component parts reviewed: part 04.037.912.4 - wave spring, shim ended bp-55 lot - h474687 part 04.037.912.2 - lock prong, 130 degree, tfna bp-55 lot ¿ l604803 part 04.037.912.3 - tfna lock drive bp-58 lot ¿ h488169 part 21127 - raw material lot bp-80 lot - h305635.Raw material received from supplier metalwerks pmd, inc.Certificate of analysis for titanium, received from metalwerks pmd, inc.Meet specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for tfna assembly inspection and inspection sheet for in-process/inspect dimensional/final met inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Ethicon (abq), ¿sterility documentation was reviewed and determined to be conforming.¿ there was no allegation of malfunction against the device.Adverse event occurred intraoperatively; therefore, implant and explant date is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7393293
Report Number2939274-2018-51416
Device Sequence Number1253000
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262(17)271031(10)H509817
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot NumberH509817
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR